Alert archive / Idaho / Wind Chill Warnings in 2005
Wind Chill Warning 2, NWS Pocatello, ID
NWS Pocatello, ID issued this wind chill warning at Dec 7, 2005, 2:35 PM MST. It took effect at Dec 8, 2005, 9:00 PM MST. It was in force for . No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 7, 2005, 2:35 PM MST (21:35 UTC)
- In effect from
- Dec 8, 2005, 9:00 PM MST
- Expired
- Dec 7, 2005, 2:45 PM MST
- In force
- Issued by
- NWS Pocatello, ID
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS45 KPIH 072135 WSWPIH URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 235 PM MST WED DEC 7 2005 IDZ017-020-021-080545- /O.NEW.KPIH.WC.W.0002.051209T0400Z-051209T1600Z/ EASTERN MAGIC VALLEY-UPPER SNAKE RIVER PLAIN- LOWER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY... IDAHO FALLS...REXBURG...RIGBY...POCATELLO...BLACKFOOT... AMERICAN FALLS 235 PM MST WED DEC 7 2005 ...WIND CHILL WARNING IN EFFECT FROM 9 PM THURSDAY TO 9 AM MST FRIDAY... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND CHILL WARNING...WHICH IS IN EFFECT FROM 9 PM THURSDAY TO 9 AM MST FRIDAY. VERY COLD TEMPERATURES ARE EXPECTED ONCE AGAIN TONIGHT. IN ADDITION...WINDS ARE EXPECTED TO RANGE FROM 10 TO 15 MPH OVER MANY AREAS THROUGHOUT THE SNAKE RIVER PLAIN. THIS COMBINATION WILL PRODUCE WIND CHILLS RANGING BETWEEN 20 BELOW AND 30 BELOW ZERO OVERNIGHT. THE COLDEST WIND CHILLS SHOULD BE FOUND FROM THE ARCO DESERT SOUTH TO THE AMERICAN FALLS RESERVIOR AND THEN WEST TOWARD SHOSHONE. OTHER AREAS OUTSIDE THIS REGION BUT WITHIN THE WARNING MAY ONLY SEE WINDCHILLS SLIGHTLY COLDER THAN FORECAST TEMPERATURES. A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. $$
1 follow-up statement
000 WWUS45 KPIH 072145 WSWPIH URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 245 PM MST WED DEC 7 2005 IDZ017-020-021-081600- /O.CAN.KPIH.WC.W.0002.051209T0400Z-051209T1600Z/ /O.NEW.KPIH.WC.W.0003.051208T0400Z-051208T1600Z/ EASTERN MAGIC VALLEY-UPPER SNAKE RIVER PLAIN- LOWER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY... IDAHO FALLS...REXBURG...RIGBY...POCATELLO...BLACKFOOT... AMERICAN FALLS 245 PM MST WED DEC 7 2005 ...WIND CHILL WARNING IS CANCELLED... ...WIND CHILL WARNING IN EFFECT FROM 9 PM THIS EVENING TO 9 AM MST THURSDAY... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND CHILL WARNING...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 9 AM MST THURSDAY. VERY COLD TEMPERATURES ARE EXPECTED ONCE AGAIN TONIGHT. IN ADDITION...WINDS ARE EXPECTED TO RANGE FROM 10 TO 15 MPH OVER MANY AREAS THROUGHOUT THE SNAKE RIVER PLAIN. THIS COMBINATION WILL PRODUCE WIND CHILLS RANGING BETWEEN 20 BELOW AND 30 BELOW ZERO OVERNIGHT. THE COLDEST WIND CHILLS SHOULD BE FOUND FROM THE ARCO DESERT SOUTH TO THE AMERICAN FALLS RESERVOIR AND THEN WEST TOWARD SHOSHONE. OTHER AREAS OUTSIDE THIS REGION BUT WITHIN THE WARNING MAY ONLY SEE WIND CHILLS SLIGHTLY COLDER THAN FORECAST TEMPERATURES. A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. $$
What forecasters said that day
The local office's own words before this wind chill warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this wind chill warning went out at Dec 7, 8:45 AM MST, 5 hours 50 minutes earlier.
Area forecast discussion, Dec 7, 8:45 AM MST, 5 hours 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 845 AM MST WED DEC 7 2005 .DISCUSSION...UPDATED FORECAST TO ALLOW THE WIND CHILL WARNING TO EXPIRE. NO OTHER UPDATES ARE ANTICIPATED THIS MORNING. FRIGID TEMPS REMAIN THROUGHOUT THE AREA WITH A RECORD MIN TEMP OF -9 AT KPIH. WILL NEED TO TAKE A CLOSER LOOK AT TEMPS TONIGHT AND MAY NEED TO BE ADJUSTED DOWNWARD IN SOME AREAS. ALSO...NAM12 WINDS BOUNDARY LAYER WINDS OF 15-20 KNOTS IN THE MAGIC VALLEY COMBINED WITH THE COLD TEMPS MAY RESULT IN WIND CHILL WARNING VALUES. WILL EVALUATE MODEL SUITE FOR AFTERNOON PACKAGE AND MAKE FINAL DECISION BY THEN. WAW && .PREVIOUS DISCUSSION...ISSUED AT 305 AM MST WED DEC 7 2005... TODAY THROUGH SATURDAY MORNING...LATEST SATELLITE IMAGERY SHOWING A DRY NORTH FLOW ACROSS ERN IDAHO AS AN UPSTREAM SHORT WAVE TROUGH OVER THE ERN PACIFIC APPEARS TO BE UNDERGOING A CONSIDERABLE AMOUNT OF SHEARING AS IT MOVES INTO THE LONG-WAVE RIDGE POSITIONED ALONG THE COAST. MODELS SIMILAR WITH THE IDEA THAT NRN BRANCH OF INCOMING SHORT-WAVE WILL PASS NORTH AND EAST OF FORECAST AREA WHILE SRN BRANCH OF WAVE CLOSES OFF A LOW CIRCULATION OVER THE WEST WHICH GRADUALLY DRIFTS SOUTH OFF THE SRN CALIFORNIA COAST BY FRIDAY RESULTING IN A HIGH OVER LOW BLOCKY PATTERN. THUS DRY PATTERN WILL CONTINUE ACROSS THE REGION THROUGH SATURDAY MORNING WITH POTENTIAL FOR MORNING FOG INCREASING WITH EACH PASSING DAY. TEMPERATURE FORECAST THE REAL PROBLEM THROUGH THIS PERIOD. WILL ALLOW WIND CHILL WARNING TO CONTINUE THROUGH 8AM HOWEVER 10+MPH WIND REQUIREMENT MAY BE TOUGH TO ACHIEVE ALONG WITH -20 WIND CHILLS. AS FOR TEMPERATURES...STATISTICAL GUIDANCE NOT MUCH HELP WITH NGM MOS ADVERTISING TEENS AND LOWER 20S IN THE SNAKE RIVER VALLEY TODAY WHILE GFS MOS STRUGGLING TO BREAK SINGLE DIGITS AND LOWER TEENS. WITH SUCH A COLD START THIS MORNING LIKE THE COLDER GFS GUIDANCE AND THUS WILL NOT MAKE MANY CHANGES TO GOING TEMPERATURE FORECAST THROUGH THE SHORT TERM GENERALLY STICKING TO COLDER GUIDANCE. HUSTON .LONG TERM...SATURDAY THROUGH WEDNESDAY. REX BLOCK PATTERN WITH HIGH OVER LOW ACROSS THE WEST ON SAT AND A NW UPPER FLOW OVER EASTERN IDAHO. WEAK DISTURBANCES W/I THE FLOW BRING PATCHES OF H7-H5 MOISTURE OVER THE TOP OF THE RIDGE AND THROUGH THE AREA RESULTING IN P/CLDY CONDITIONS BUT CONTINUED DRY. VALLEY INVERSIONS REMAIN IN PLACE ON SATURDAY WITH LIGHT WINDS AND A MINOR CHANGE IN OVERALL TEMPS. CLOSED LOW OFF THE CA COAST OPENS UP ON SUN/MON AS IT MOVES EAST INTO UTAH...FURTHER NORTH THAN WHAT WAS ADVERTISED LAST FEW RUNS. ADDITIONAL H7-H5 MOISTURE GETS CAUGHT UNDERNEATH THE HIGH BUT DYNAMICS/PRECIP REMAIN TO OUR SOUTH. NEXT INCOMING PAC WAVE SPLITS AS IT RUNS INTO UPPER RIDGE ON MONDAY AS H7-H5 MOISTURE INCREASES TO 70% AND 90% ACROSS THE AREA. ENOUGH TO WARRANT A SLGT CHC SNOW SHOWERS OVER THE CENTRAL MTS ON MONDAY. NORTHERN BRANCH DOMINATES TUE/WED WITH A NW/UPSLOPE FLOW. THUS HAVE INTRODUCED SLGT CHC SNOW SHOWERS OVER THE CENTRAL MTS AND EASTERN HIGHLANDS IN THIS TIME PERIOD. SIMOSKO && .AVIATION...VFR CONDITIONS WITH THE EXCEPTION OF VCNTY KJAC AND KRKS WHERE IFR/MVFR CONDITIONS WILL BE INTERMITTENT THROUGH 17Z. SIMOSKO && .PIH WATCHES/WARNINGS/ADVISORIES...NONE. &&
Hazardous weather outlook, Dec 7, 8:24 AM MST, 6 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 824 AM MST WED DEC 7 2005 IDZ017>025-031-032-081215- EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI- 824 AM MST WED DEC 7 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. FRIGID TEMPERATURES WILL CONTINUE THURSDAY AND FRIDAY WITH SUBZERO LOWS AND HIGHS ONLY IN THE SINGLE DIGITS TO MID TEENS. TEMPERATURES WILL MODERATE OVER THE WEEKEND. .SPOTTER INFORMATION STATEMENT... WE ASK ALL TRAINED SPOTTERS TO REPORT SIGNIFICANT WEATHER CONDITIONS. THIS WOULD INCLUDE ALL HAIL...WIND...HEAVY RAIN AND FLOODING REPORTS. THIS INFORMATION SHOULD BE CALLED INTO THE LOCAL NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR OTHER STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 7, 2:45 PM MST | Wind Chill Warning | PIH | 18 hr |
Nearby
Wind Chill Warnings in Idaho, 2005Every wind chill warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.